Please help me. My 22 yr old daughter lives out of state and in Feb after very stressful things going on in her life, she had delusions of self blame saying sorry all the time - and had to be hospitalized for 2 wks. Twice I flew there to be with her during that time, but had to go back to work. She was on Serroquel for 1 wk while there, then they changed her to Geodon 20mg. After 1 week of being home, she was having delusions again. She called her Dr who told her to take 80mg daily. She is a petite gal and thought that was alot, so she instead takes 40mg at nite now. She is getting better regarding her delusions - but still feels crappy, and hates the side effects. She has lactation, really bad headaches, very sleepy after taking them at night, then she wakes up in the nite later and is very restless, anxious and agitated. She doesnt like that she still isnt normal feeling. Her Dr spaced out her Dr appts to 1 month after hospital discharge and she called Dr the other day and will be going next week instead and wants to try Serroquel again. She is applying for State insurance but you would think Dr would monitor her more closely with these meds.
I dont like her to be alone going thru this illness with no family there, and she doesnt seem to care that we arent there for that matter. Maybe its the medication causing her to feel numb. There is nothing I can do to help, and as a Mother, that is hard to accept. She moved there 1 year ago and wants to go to college there. I am nervous now that the stress of work and college may be too much for her. She wants to be independent and get back to work even with her feeling not right yet, She has been off work Feb and now all of March. I know Drs want to get her stabilized on her meds. I worry about how she is, and about the side effects she describes and also about those antipsychotic meds causing suicide. I do know it is trial and error to get the right medication. She was only diagnosed with severe stress episode, but I still think she may have Bipolar because it runs in her father's side of family. She doesnt even know if her diagnosis is accurate and they just want to medicate her, as she says.
It seems like a long process, and she is very impatient. Any thoughts or comments is appreciated. Thank you for listening.
I take Seroquel and also went through trial and era to find it. For Seroquel makes me sleep 10 to 12 hours everyday but i can work around it and i don't mind that to much, i also have weight gain and many people say they have have weight gain. i would ask her doctor about a diagnoses. I am sorry you are going through it, i know it must be hard on family. make sure you get help for any stress you may be going through to. Also if she wants to go to college and work, that is good but do make sure she has support in case she feels it becomes to much.
I wish you the best. keep me updated.
I first took Geodon which worked decently but gave me chest pains and had to be taken off of it. I then took Risperdal briefly but I was disturbed by its side effects and taken off of it as well. Now I take Abilify for my schizophrenia. As for my anxiety, they put me on Zoloft while I was in the hospital this week.
You can speak to her psychiatrist about specific concerns with the medication but at the same time you should also ask about outpatient follow up such as support groups, outpatient treatment centers in general and also if she is in need of further help supported or supportive housing (at any time she might need it) for people with psychiatric disabilities. Also colleges (I remember because I used their services) have specific help for people with disabilities including an office designated for this and they can provide any accommodations she would need. If she does decide to follow up with going to collage make sure to work with her to ask about that.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.